Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Project

Wow. This is bad.

Recommended Posts

I tried the Regimen for three days straight and yesterday I didn't feel like applying the products onto my face. And guess what? Once I got out of the shower, and once my skin dried, my whole entire face (mostly cheeks) were filled with dead skin. I've been applying benzoyl peroxide all over my face (mostly my cheeks since thats where most of my acne is) and it's been burning my skin for the past few days. I didn't see the effect it had on my skin until now. My skin is soooo dry and it feels like I have dry scales over my skin. I can't really peel it since it hurts to do so and I don't want to cause more irritation. I'm definitely going to stop the Regimen, for now at least. What should I do about my current skin? Apply lotion? If so, what kind? I don't want to go to school Monday with a dry, scaly face. Not only that it's not attractive, it's also painful to have. I'm open for any suggestions.

Btw, the current products that I am using are: Cetaphil Cleanser, Neutrogena On-The-Spot Acne Treatment, and Neutrogena Oil-Free Moisturizer.

P.S. when I added the moisture after applying benzoyl peroxide, it felt like it burned my face even more. Is that normal?

Link to comment
Share on other sites

:think: did u use any moisturizer?

edit: oh okay, what brand is it?

Neutrogena Oil-Free Moisturizer.

Use Cetaphil lotion lightly and stop doing the Regim for 3 days, that should do. Wash your face with water

Cetaphil lotion? You mean the cleanser? Or should I buy a Cetaphil lotion and use it lightly?

Link to comment
Share on other sites

how much did u apply?

are u sure you're not allergic to BP?

Almost the same amount as the benzoyl peroxide, which is a half-finger's worth.

Link to comment
Share on other sites

I dont think I'm allergic to BP. I believe I applied too much in the beginning of the regimen. I mean, everytime I apply the BP and moisturizer, my face would sting so bad. Well, that's my take on it at least. And I guess I'll buy the Cetaphil moisturizer tomorrow. Are you sure it won't burn my face just like the Neutrogena one?

Link to comment
Share on other sites

Guest ~Wolfy~

You mean it SHOULDN'T burn my face, right? Lol. You're scaring me. :(

Some redness and peeling is perfectly normal early on in the regimen. Also later when you up the amount again. Just follow the regimen *precisely*.

Link to comment
Share on other sites

It should, a moisturizer that will soothe your skin

You mean it SHOULDN'T burn my face, right? Lol. You're scaring me. :(

Yes, sorry about that. It shouldn't burn your face.

Link to comment
Share on other sites

Moisturisers often "burn" the skin after BP- in terms of redness, stingyness

They move the BP left on your skin around and more is absorbed

Im sure some random chemical reaction occurs

I get burning with Cetaphil LOTION- always have, probably always will but I get NO burning with Cetaphil Cream or a combination of the cream AND lotion

I wouldnt panic if it burns

Stick with it for a week or so or change moisturisers and see if it gets better

If all else fails moisturise with aloe vera for a while or add some jojoba

Link to comment
Share on other sites

same thing happened to me. I have stopped CSR completely. 2 days off the regimen and my face is covered in a bumpy red rash and my skin is flaking and peeling like you described. I _may_ have used too much BP but I think it could be that Im allergic to either the BP or something in the cream. I get an intense burning with any moisturizer I apply after BP. Im going to start again in a week or so when my skin has fully recovered.

Link to comment
Share on other sites

When you start the regimen you should only apply BP once a day at most I reckon. That's what Im still doing and Im a few weeks in (I have used BP before years ago too). I use emu oil morning and night but only use BP in the daytime. I reckon it'll be a few more weeks before I contemplate using it morning and night as my skin is still drying out a lot. I think drying out your skin at the beginning of using BP may be what causes / contrributes to the initial breakout you get. I broke out badly last time I used BP, but I haven't broken out as yet this time.

Link to comment
Share on other sites

I would use half finger of BP once a day & build up to twice a day & then build up to a full finger's worth twice a day. Use as much moisturizer as it takes to feel normal too. Doesnt sound like you are using enough. In a few weeks when you've adjusted a bit then try one a moisturizer with an aha which helps exfoliate the dry skin.

The regimen I do now has keeps my skin pretty soft & normal. I also reccomend jojoba oil, but maybe add that in later too.

That doesnt sound like an allergic reaction, just normal initial dryness from BP. If it gets worse or you get a rash or something then definitely STOP.

Link to comment
Share on other sites

Stop the regimen and just moisturize for a few days, twice a day. It will definitely go away, this happened to me after just the very first application of BP. I have very sensitive skin. This will be managable by Monday, you wont go to school with scales :).

Link to comment
Share on other sites

You probably started with way too much BP - how much did you use? Start off gradually and slowing work your way up to a full finger length - also, Neutrogena oil free Moisturiser is not very good - look for the pinned moisturiser thread and see what others are using... Use a better moisturiser, use a generous amount of it, and slow down on the BP, and you should be fine. My skin stang from the moisturiser in the beginning, probably for the first 2 weeks, but it is fine now...

Link to comment
Share on other sites

Sorry for the very LATE respond. I haven't been on the computer much.

Anyway, my skin is back to normal; no more flakiness, no more redness. Although, there are so many pimples on my face now. Which sucks. Really bad. I guess I'll have to start the regimen again. This time, I'll just apply BP ONCE a day and work my way up from there. And maybe get a different moisturizer. Although, I think all moisturizer will burn my face after applying BP. :(

Link to comment
Share on other sites

If you have this problem again, you might consider trying a gradual application approach. I know its not party of the DKR, but it is a method that can help your skin get used to the BP and minimize dryness and irritation. With this method, for the first few days you leave the BP on for 15 min then wash it off. Then for the next few days leave it on for 30 min and then wash it off. Work up to one hour, then two hours. It should take about 2 wks to work up to leaving it on all night. This can help your skin get used to the BP.

Good luck with re-starting the regimen!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×